Alert archive / Missouri / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 294, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 28, 2004, 2:22 PM CDT for Sainte Genevieve County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2004, 2:22 PM CDT (19:22 UTC)
- Expired
- Aug 28, 2004, 3:00 PM CDT
- In force
- 38 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Sainte Genevieve County, MO
The radar
The St Louis radar (KLSX), 99 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.4 hours before the alert went out and 288 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 281922 SVRLSX MOC186-282000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 222 PM CDT SAT AUG 28 2004 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... STE. GENEVIEVE COUNTY IN SOUTHEAST MISSOURI * UNTIL 300 PM CDT * AT 222 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES WEST OF WEINGARTEN...MOVING EAST AT 10 MPH. THE PRIMARY THREAT FROM THIS STORM WILL BE DAMAGING WINDS. * LOCATIONS IMPACTED INCLUDE... COFFMAN WEINGARTEN ROCKY RIDGE BLOOMSDALE STE. GENEVIEVE SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3789 9045 3768 9012 3788 8993 3807 9016 $$ TES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 2:40 AM CDT, 11 hours 42 minutes earlier.
Area forecast discussion, Aug 28, 2:40 AM CDT, 11 hours 42 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE ST LOUIS MO 240 AM CDT SAT AUG 28 2004 .DISCUSSION... IR IMAGERY SHOWS CLOOUD TOPS WARMING ACROSS THE PRECIP AREA. RADAR HAS SHOWN A DECREASE IN THE STRONGER ECHOES. PROFILERS SHOWING 850 FLOW SOUTH OF BOUNDAY TURNING MORE SW...PARALLELING THE FRONT. CONVERGENCE SHOULD CONTINUE TO WEAKEN AS A RESULT. HOWEVER...SHORT WAVE STILL NOT THROUGH AND MOST OF AREA WILL BE IN RIGHT REAR OF JET...SO CANNOT RULE OUT SCT HEAVY RAIN AT LEAST THROUGH MIDDAY. THUS WILL KEEP FFA FOR ALL BUT THE EXT SRN COUNTIES. FOR TONIGHT...CLOUDS HANGING AROUND WL LIKELY KEEP LOW TEMPS UP A BIT AS COMPARED TO GUIDANCE, SO WILL TWEAK TO THE WARM SIDE. FOR THE EXTDD PD (MON NGT THRU FRI)...MDLS SHOW A WAVE IN THE NW FLOW FOR MONDAY NIGTH...GFS80 PRINTS OUT SOME LIGHT PRECIP. HOWEVER MOISTURE SHOULD BE LACKING AS NO SRLY FLOW RETURNS BY THIS TIME. SOME DROPS MAY BE SQUEEZED OUT OF MID LEVEL CLDS BUT THAT SHOULD BE ABOUT IT. WL STAY WITH CURRENT DRY FCST. UPR RIDGE TRIES TO BUILD IN FOR THE REST OF THE WEEK. LONG RANGE GFS TRIES TO BRING IN A WEAKNESS SO TO SPEAK IN THE RIDGE FOR LATE IN THE WEEK. THIS COULD PRODUCE SOME SCT CONVECTION...TYPICAL SUMMER STUFF. NO REASON TO CHANGE THE CURRENT FORECAST THOUGH. PLENTY OF TIME TO SEE HOW THIS PLAYS OUT. GUIDANCE TEMPS THRU THE PD LOOK PRETTY. HAVE TENDED TOWARD SLIGHTLY WARMER NUMBERS...SINCE THIS TROF WILL NOT BE AS DEEP AS SOME OF THE PREVIOUS WAVES THIS SUMMER. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...FLASH FLOOD WATCH FOR NE/CNTRL/E CNTRL TIL NOON SAT. IL...FLASH FLOOD WATCH FOR W CNTRL/SW TIL NOON SAT. && JPK
Hazardous weather outlook, Aug 28, 11:50 AM CDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1150 AM CDT SAT AUG 28 2004 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-291200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 1150 AM CDT SAT AUG 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY EVENING AS A COLD FRONT SLOWLY MOVES THROUGH THE AREA. HOWEVER...ANY THUNDERSTORMS THAT DO DEVELOP ARE NOT EXPECTED TO REACH SEVERE LIMITS...ALTHOUGH THEY MAY APPROACH SEVERE ACROSS SOUTHEAST MISSOURI LATE THIS AFTERNOON AND EARLY THIS EVENING. THE BEST CHANCE FOR THUNDERSTORMS WILL BE ACROSS THE ST LOUIS METROPOLITAN AREA AND AREAS TO THE SOUTH AND EAST...SUCH AS SALEM ILLINOIS AND FARMINGTON MISSOURI. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. TES
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 7:48 PM CDT | Flash Flood Warning | LSX | Marion, Shelby | 6 hr |
| Aug 27, 8:49 PM CDT | Flash Flood Warning | LSX | Monroe, Ralls | 6 hr |
| Aug 27, 11:59 PM CDT | Flash Flood Warning | LSX | Knox, Lewis | 6 hr |
| Aug 28, 1:45 AM CDT | Flash Flood Warning | LSX | Marion, Shelby | 4 hr |
| Aug 28, 2:45 AM CDT | Flash Flood Warning | LSX | Monroe, Ralls | 3 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.